Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


is this the rigth for lipoatrphy?
Dec 2, 2007

I'm a 45 year old male, have been taking Combivir plus Viramune for the past 10 years, with very good results, my viral load is undetectable and I feel great. However I have been noticing a loss of fat in my arms, shoulder and butt,nothing dramatic but I`m worried. My doctor is suggesting to take out the AZT and start Epzicom, but I read that Truvada is having better results in reversing the effects of lipoatrophy in the body and improving the lipid profile especially the cholesterol level wich in my case is very high despite my non fat diet and regular exercise. He also suggested Atripla wich is just one pill a day. My question is should I be conservative and go for the Epzicom which implies just changing one drug or /and leave the Truvada and the very convenient Atripla for the future, which is the right sequencing for my meds? I`m also on Androgel twice a day because I lost both testicles to cancer 10 years ago. Thanks for the advice.

Response from Dr. Conway

In clinical trials, Truvada has done bit better than Epzicom with respect to body shape changes and lipid levels, so you might consider this a slightly better choice, although the main thing, I believe, is to get you off the AZT. If you have any problems with your kidneys, Epzicom may still be the better choice. As for Atripla, this would involve a change from nevirapine to efairez, which is a greater modification in your regimen, with the possible CNS side effects of the efavirenz. If you are tolerating the nevirapine well, I am not sure why you would go ahead with this change, unless haing your entire regimen be one pill a day is important to you. Anwyay, it sounds to me as if you have a lot of good choices and a good doctor to work with to put these changes into action, so good luck...



Previous
relation b/w diabetes and HIV infection
Next
unusual case, doryx keeping sculptra from working

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement